Alert archive / Florida / Special Marine Warnings in 2003

Special Marine Warning 21, NWS Key West, FL

March 16, 2003

NWS Key West, FL issued this special marine warning at Mar 16, 2003, 10:56 PM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2003, 10:56 PM EST (03:56 UTC)
Expired
Mar 17, 2003, 1:00 AM EST
In force
2 hr
Issued by
NWS Key West, FL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Mar 16, 9:25 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 16, 9:25 PM EST, 1 hour 31 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
925 PM EST SUN MAR 16 2003

CURRENTLY...
CLUSTERS OF SHOWERS WITH EMBEDDED THUNDERSTORMS HAVE BEEN CROSSING
OVER THE KEYS COASTAL WATERS AND PORTIONS OF THE ISLAND CHAIN
THROUGHOUT THE EVENING. THE HEAVIEST SHOWERS AND STORMS AT THIS HOUR
ARE SURROUNDING KEY WEST...AND BEYOND 20 NM SOUTH OF THE UPPER KEYS.
A NEW BATCH OF WIDESPREAD RAIN WITH EMBEDDED SHOWERS AND
THUNDERSTORMS IS CREEPING NORTHWARD FROM CUBA...WHILE LIGHT RAIN IS
SPREADING EASTWARD INTO OUR STRAITS WATERS FROM THE GULF OF MEXICO.
IN ADDITION...INFRARED 3.9U SATELLITE IMAGERY SHOWS A LARGE VERTICAL
SWATH OF DEEP CONVECTION WITH ABUNDANT LIGHTNING...ABOUT 50 MILES
WEST OF THE DRY TORTUGAS.

TEMPERATURES OVER THE ISLAND CHAIN REMAIN IN THE UPPER 70S...WITH
DEWPOINTS IN THE LOWER 70S. WINDS OVER THE ISLAND CHAIN ARE FROM THE
SOUTHEAST FROM ABOUT 8 TO 13 MPH. CMAN STATIONS HAVE BEEN REPORTING
MOSTLY SOUTHEAST WINDS FROM AROUND 8 TO 14 KNOTS...WITH THE
EXCEPTION OF A FEW WIND GUSTS DUE TO THUNDERSTORMS AND OUTFLOW
BOUNDARIES EARLIER.

THIS EVENINGS SOUNDING DEPICTS AN INCREASE IN MOISTURE WITH A
PRECIPITABLE WATER VALUE OF 1.73 INCHES...AND A DEFINITE INCREASE IN
LOWER LEVEL WINDS VEERING FROM SOUTHEAST AT 20 KNOTS AT 950 MB TO
SOUTHEAST AT 20 KNOTS AT 850 MB. THIS SUPPORTS CONTINUED SHOWER AND
STORM ACTIVITY FROM CUBA AND THE GULF...AND HENCE EXPECT TO SEE A
CONTINUED ACTIVE NIGHT.

FORECASTS...
FORECASTS SEEM TO BE ON TRACK SO FAR...EXCEPT WINDS ARE GENERALLY
SOUTHEAST. SO I WILL UPDATE THAT AND MAKE NECESSARY TRANSITIONAL
WORDING CHANGES.

.EYW...NONE.

L. KASPER
Hazardous weather outlook, Mar 16, 5:30 AM EST, 17 hours 26 minutes before
GMZ031>033-052>054-072>075-FLZ076>078-171100-

FLORIDA KEYS HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
530 AM EST SUN MAR 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY

ISOLATED THUNDERSTORMS WILL AFFECT PORTIONS OF THE FLORIDA KEYS AND
ADJOINING WATERS TODAY AND TONIGHT. THE PRIMARY HAZARD FROM THESE
THUNDERSTORMS WILL BE FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING
STRIKES. GUSTY WINDS PAST 30 KNOTS AND HEAVY DOWNPOURS ARE LIKELY
WITH ANY OF THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN MONDAY. CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY HAZARD FROM THESE THUNDERSTORMS. THE
ATMOSPHERE WILL BECOME MORE STABLE ON TUESDAY AND CONTINUE INTO
SATURDAY WITH LITTLE IF ANY CHANCE OF PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUIRED.

FELTGEN

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 7:28 PM ESTSpecial Marine WarningKEY62 min
Mar 16, 9:44 PM ESTSpecial Marine WarningKEY76 min
Mar 16, 9:44 PM ESTSpecial Marine WarningKEY76 min
Mar 16, 9:44 PM ESTSpecial Marine WarningKEY76 min
Mar 16, 10:48 PM ESTSpecial Marine WarningKEY72 min
Mar 16, 10:56 PM ESTSpecial Marine WarningKEY2 hr
Mar 16, 11:29 PM ESTSpecial Marine WarningKEY91 min
Mar 16, 11:29 PM ESTSpecial Marine WarningKEY91 min
Mar 17, 1:22 AM ESTSpecial Marine WarningKEY68 min
Mar 17, 1:22 AM ESTSpecial Marine WarningKEY68 min
Mar 17, 6:21 PM ESTSpecial Marine WarningKEY69 min

Nearby

Special Marine Warnings in Florida, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.